MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS HEALON ENDOCOAT; OVDS

ABBOTT MEDICAL OPTICS HEALON ENDOCOAT; OVDS
Model Number VT585U
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as the product is not implantable.If explanted, give date: not applicable, as the product is not implantable.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported the doctor noticed a ''bubble'' material that repelled the phaco immediately after injecting healon endocoat model vt585u.Also, the doctor saw shadowing, debris, and 2 air bubbles coming out of the healon.Reportedly, the doctor attempted to aspirate without any success.The doctor also felt that this event weakened the posterior capsule, so a sulcus lens was implanted instead.The material almost completely covered the pupillary field, but once the lens was implanted, it moved behind the iris.At the patient's one week post-operative visit with the doctor on (b)(6) 2017, the 2 air bubbles were no longer visible and the patient was prescribed combigan eye drops as a prophylactic measure.Reportedly, there was no patient injury and the patient is doing okay post-operatively.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes, returned to manufacturer on unknown.Device returned to manufacturer? yes.The customer returned one opened, syringe unit of lot 026776.The contents of the syringe was fully expressed.Visual evaluation of this unit could not identify a defect.Evaluation of returned units could not confirm the complaint indication.The batch review indicates the lot was manufactured per procedure and meets the product specifications.No complaint trends have been identified for this complaint indication.As a result of the investigation, there is no indication of a product quality deficiency.No assignable manufacturing root cause could be determined.No further actions are recommended at this time.No trends have been indicated related to this complaint indication for the healon endocoat product line.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
HEALON ENDOCOAT
Common Device Name
OVDS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key7204551
Report Number3004750704-2018-00015
Device Sequence Number11056149
Product Code KYB
UDI-Device Identifier05050474547063
UDI-Public(01)05050474547063(17)190531(10)026776
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P810031
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/31/2019
Device Model NumberVT585U
Device Catalogue NumberVT585U
Device Lot Number026776
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/21/2017
Supplement Date Received by Manufacturer05/15/2018
Initial Report FDA Received Date01/18/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR